Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 169, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Nov 27, 2003, 6:08 AM CST for 4 parishes in Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2003, 6:08 AM CST (12:08 UTC)
- Expired
- Nov 27, 2003, 7:00 AM CST
- In force
- 52 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson Parish, LA, Orleans Parish, LA, Saint Charles Parish, LA, Saint John the Baptist Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 27, 3:00 AM CST | Tornado Watch | SPC | 5 hr |
| Nov 27, 5:25 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 913 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 11.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 1:30 AM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Nov 27, 1:30 AM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
130 AM CST THU NOV 27 2003
SOME DIFFERENCES IN MODEL DATA WHICH WILL HAVE A MAJOR IMPACT ON
FORECAST THIS TURKEY OF A DAY.
ETA AND AVN ARE CLOSE IN INITIALIZING WITH LOCAL 00Z 500MB ANALYSES.
UKMET HAS MAIN TROUGH FURTHER EAST THAN EITHER ETA OR AVN. AFTER 18
HOURS UKMET DIGS TROF FURTHER SOUTH AND CLOSES A LOW OFF OVER
NORTHERN WISCONSIN 28/00Z WHILE ETA AND AVN DO NOT CLOSE OFF THE LOW.
IN EITHER CASE THE END RESULT IS THE UKMET SLOWS DOWN THE EASTWARD
PROGRESSION TO MEET THE AVN/ETA TIMING AT 28/00Z AND SLOWS IT
FURTHER THEREAFTER. III STICK WITH THE AVN/ETA TIMING WHICH HAS
BEEN MORE CONSISTENT.
IN THE SHORT TERM THE SURFACE LOW OVER EASTERN OKLAHOMA EXPECTED TO
PUSH EAST INTO THE MID-MISSISSIPPI AND OHIO VALLEY TONIGHT AND .DRAG
A COLD FRONT ACROSS WESTERN AND CENTRAL LOUISIANA BY 28/00Z AND
THROU SOUTHEAST MISSISSIPPI ZONES AROUND 28/06Z OR MIDNIGHT TONIGHT.
STRONG SOUTHERLU FLOW AHEAD OF 500MB TROUGH ENHANCING PRECIPITABLE
WATER VALUES TO 1.7 TO 2.0 INCHES TODAY. CURRENT WATCH AREA IS A TAD
TOO FAR EAST AND TOO EARLY...BUT EXPECT IT WILL BE EXTENDED THIS
MORNING. WILL KEEP THREAT OF FEW SEVERE IN ZONES TODAY. MAIN THREAT
OF SEVERE WEATHER SHOULD BE THIS MORNING WITH PREFRONTAL LINE. WILL
KEPP HIGH POPS IN FOR TODAY AND EARLY PORTION OF TONIGHT. REMAINDER
OF FORECAST PROBLEM WILL BE TEMPS AND WINDS. STRENGTH OF RIDGE TO
THE WEST SHOULD PRODUCE WINDS TO GALE FORCE BY FRIDAY OVER LAKES AND
COASTAL WATERS. TEMPS WIL DROP INTO LOWER 30S SATURDAY AM.
PRELIMINARY NUMBERS...
MCB 74/48/59/29 +800 BTR 76/48/59/33 +800
MSY 75/54/59/39 9800 GPT 70/53/61/33 8800
.NEW...SMALL CRAFT ADVISORY KPQL TO THE ATCHAFALAYA RIVER OUT 60 NM
INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS.
LA...NONE.
MS...NONE.Hazardous weather outlook, Nov 26, 10:20 PM CST, 7 hours 48 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1020 PM CST WED NOV 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTH AND COASTAL MISSISSIPPI. .DAY ONE...TONIGHT THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVERNIGHT. A FEW STORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND ISOLATED TORNADOES. THE GREATEST THREAT OF SEVERE WEATHER WILL BE ACROSS EXTREME SOUTHWEST MISSISSIPPI AND AREAS OF SOUTHEAST LOUISIANA TO THE WEST OF LAKE PONTCHARTRAIN. MARINE... SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP TONIGHT ACROSS THE COASTAL WATERS AND TIDAL LAKES AS SOUTH WINDS INCREASE TO 20 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THANKSGIVING DAY AS A COLD FRONT APPROACHES AND MOVES ACROSS THE AREA. A FEW OF THE STORMS MAY BE STRONG IN NATURE WITH THE POTENTIAL FOR LOCALLY HEAVY RAIN AND STRONG WIND GUSTS. SMALL CRAFT ADVISORY CONDITIONS ARE ALSO EXPECTED TO CONTINUE ACROSS THE COASTAL WATERS AND TIDAL LAKES WITH WINDS SHIFTING TO THE NORTH AROUND 20 TO 25 KNOTS WITH HIGHER GUSTS BY THURSDAY NIGHT. STRONG OFFSHORE WINDS ARE EXPECTED TO CONTINUE INTO SATURDAY BEFORE DIMINISHING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NECESSARY TONIGHT.
In the hours before
Local storm report, Nov 27, 3:07 AM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
307 AM CST THU NOV 27 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 AM 4 NE GLOSTER MS WIND DAMAGE
11/27/03 AMITE TREES DOWN ACROSS BUSY
CORNER ROAD. REPORTED BY
SHERIFFS DEPARTMENT.Special weather statement, Nov 27, 6:07 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 607 AM CST THU NOV 27 2003 LAZ046-048-056-271245- ASSUMPTION-EAST BATON ROUGE-IBERVILLE- INCLUDING THE CITY OF...BATON ROUGE 607 AM CST THU NOV 27 2003 TORNADO WATCH NUMBER 977 IS CANCELED FOR THE FOLLOWING LOUISIANA PARISHES... EAST BATON ROUGE...ASSUMPTION...IBERVILLE LAZ037>040-049-050-057>070-MSZ070-071-077-080>082-271245- ASCENSION-HANCOCK-HARRISON-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON- INCLUDING THE CITIES OF...BILOXI...GULFPORT...BOGALUSA... GRAND ISLE...HAMMOND...HOUMA...MCCOMB...METAIRIE...NEW ORLEANS... PASCAGOULA...PICAYUNE...SLIDELL 607 AM CST THU NOV 27 2003 THE TORNADO WATCH REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES IN MISSISSIPPI UNTIL 1100 AM... PIKE...WALTHALL...PEARL RIVER...HANCOCK...HARRISON...JACKSON THE TORNADO WATCH REMAINS IN EFFECT FOR THE FOLLOWING LOUISIANA PARISHES... ASCENSION...LIVINGSTON...LOWER JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST BERNARD...LOWER TERREBONNE...ORLEANS...ST CHARLES...ST HELENA...ST JAMES...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST BERNARD...ST JOHN THE BAPTIST...ST TAMMANY... TANGIPAHOA...UPPER JEFFERSON...UPPER ST BERNARD...UPPER TERREBONNE...
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 4:31 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Saint James | 59 min |
| Nov 27, 5:22 AM CST | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist | 53 min |
| Nov 27, 6:09 AM CST | Special Marine Warning | LIX | 51 min | |
| Nov 27, 6:52 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 38 min |
| Nov 27, 6:57 AM CST | Special Marine Warning | LIX | 33 min | |
| Nov 27, 7:27 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 63 min |
| Nov 27, 7:30 AM CST | Special Marine Warning | LIX | 60 min | |
| Nov 27, 7:30 AM CST | Special Marine Warning | LIX | 60 min | |
| Nov 27, 10:22 AM CST | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines | 38 min |
| Nov 27, 10:55 AM CST | Special Marine Warning | LIX | 50 min | |
| Nov 27, 5:28 PM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 27, 5:28 PM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 27, 1:54 AM CST | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 36 min |
| Nov 27, 2:36 AM CST | Severe Thunderstorm Warning | LIX | Amite | 14 min |
| Nov 27, 2:51 AM CST | Severe Thunderstorm Warning | LIX | Amite, Pike | 24 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.